Hadronic structure functions as distributions of classical strings

Citation
De. Malov et al., Hadronic structure functions as distributions of classical strings, PHYS REV C, 59(4), 1999, pp. 2289-2292
Citations number
22
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
PHYSICAL REVIEW C-NUCLEAR PHYSICS
ISSN journal
0556-2813 → ACNP
Volume
59
Issue
4
Year of publication
1999
Pages
2289 - 2292
Database
ISI
SICI code
0556-2813(199904)59:4<2289:HSFADO>2.0.ZU;2-3
Abstract
Hadronic structure functions are modeled as a distribution of solutions to the classical string model of Nambu and Goto. In the model, the endpoints o f the strings, identified as quarks, carry a finite amount of energy and mo mentum. The endpoint trajectories are assumed to be polygons and it is show n that the structure function in the scaling limit is directly related to t he distribution of lengths of the straight line segments making up the poly gons. The relationship is inverted to give an analytic expression for the d istribution of straight line segments in terms of the structure function. T he results are applied to the measured proton and pion structure functions. [S0556-2813(99)01504-6].